Mississippi, 2006Damaging Wind in Mississippi, August 21, 2006
August 21, 2006 · NWS JAN · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 21, 10:10 AM CST, 2 hours 20 minutes earlier.
Area forecast discussion, Aug 21, 10:10 AM CST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1110 AM CDT MON AUG 21 2006
.DISCUSSION...WATER VAPOR IMAGERY CLEARLY SHOWS THE CIRCULATION
AROUND THE MID-UPPER LEVEL ANTICYCLONE CENTERED OVER NORTHEAST
TEXAS. THIS IS RESULTING IN FAIRLY SWIFT EASTERLY FLOW ALONG THE
GULF COAST THAT WILL LIKELY BRING A FEW SHOWERS AND THUNDERSTORMS
LATER THIS AFTERNOON TO OUR EASTERN COUNTIES AROUND HIGHWAY 84.
LOCAL RADARS INDICATED A FEW ISOLATED SHOWERS ALREADY TRYING TO
DEVELOP OVER SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI. SURFACE
ANALYSIS SHOWS A STALLED FRONTAL BOUNDARY DRAPED ACROSS NORTHERN
MISSISSIPPI THIS MORNING. A WEAKENING SHORTWAVE WAS NOTED ON
SATELLITE IMAGERY/RUC ANALYSIS DROPPING SOUTH OVER NORTHERN
MISSISSIPPI. THIS WAS RESULTING IN CLOUD COVER ALONG HIGHWAY 82 BUT
NO PCPN YET THIS MORNING. AS THE FRONT DRIFTS SOUTH INTO OUR
NORTHERN COUNTIES THIS AFTERNOON ALONG WITH THE SHORTWAVE...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. THE
MORNING WET MICROBURST CHECKLIST SUGGEST THERE IS A RISK FOR
DAMAGING WINDS FROM THE THUNDERSTORMS THAT DEVELOP THIS AFTERNOON.
TEMPERATURES HAVE WARMED A LITTLE FASTER THAN EXPECTED IN OUR
NORTHEAST COUNTIES THIS MORNING. MOST SITES THERE WERE IN THE LOWER
90S BUT GTR REPORTED 97 LAST HOUR. THIS AREA MAY BE THE FIRST TO SEE
STRONG THUNDERSTORMS IN OUR AREA THIS AFTERNOON. UPDATED GRIDS FOR
TEMP TRENDS BUT REMAINDER OF FORECAST LOOKED GOOD AND NO ZONE
UPDATES NEEDED AT THIS TIME.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
22
Hazardous weather outlook, Aug 21, 3:17 AM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
417 AM CDT MON AUG 21 2006
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
220917-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
417 AM CDT MON AUG 21 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS
.DAY ONE...TODAY AND TONIGHT...
...THUNDERSTORMS...
ISOLATED STRONG THUNDERSTORMS PRODUCING WIND GUSTS OF 40 TO 50
MPH ARE POSSIBLE TODAY AND TONIGHT MAINLY ALONG AND NORTH OF THE
INTERSTATE 20 CORRIDOR.
A SLOW MOVING FRONTAL BOUNDARY WILL DROP SOUTH INTO NORTHERN
PORTIONS OF THE FORECAST AREA TODAY AND SETTLE INTO THE
INTERSTATE TWENTY CORRIDOR LATE TONIGHT. AT LEAST ISOLATED
THUNDERSTORMS ASSOCIATED WITH THE FRONT SHOULD PUSH SOUTH TO THE
HIGHWAY 82 CORRIDOR TOWARD MIDDAY...WITH SCATTERED THUNDERSTORM
DEVELOPMENT EXPECTED TO BE MORE WIDESPREAD BY THIS AFTERNOON AND
EVENING. LEVELS OF WIND SHEAR AND INSTABILITY DO NOT APPEAR
SUFFICIENT FOR SEVERE WEATHER...BUT HOT SURFACE TEMPERATURES
CLOSE TO 100 DEGREES WILL ALLOW SOME CELLS TO PRODUCE GUSTY
WINDS.
...SEASONAL THREATS...
A FEW LOCATIONS WILL SEE HEAT INDEXES PUSH TO NEAR 105 FOR AN
HOUR OR TWO TODAY GENERALLY FROM NORTHEAST LOUISIANA AND WEST
CENTRAL MISSISSIPPI ACROSS TO THE GOLDEN TRIANGLE AND COLUMBUS
AREAS. RESIDENTS ENGAGED IN OUTDOOR ACTIVITY SHOULD TAKE
PRECAUTIONS TO AVOID OVER EXPOSURE TO THE HEAT AND BE SURE TO
DRINK PLENTY OF FLUIDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH NEXT SUNDAY NIGHT.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
Thunderstorm Wind, Lowndes
- When
- August 21, 12:30 PM CST
- Where
- Lowndes County, 2 mi N of Columbus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 33.533, -88.433
Two trees were blown down on Robinson Road and North Ridge Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Arizona, August 21, 2006$400,000 · 60 kt wind · 3 events
- Damaging Winds and Lightning Strike in Oklahoma, August 21, 20061 injured · $91,000 · 70 kt wind · 17 events
- Lightning Strike in Arizona, August 21, 2006$100,000 · 1 event
- Flood and Damaging Wind in Georgia, August 21 to 22, 2006$75,000 · 50 kt wind · 2 events
- Damaging Wind in Mississippi, August 21, 2006$60,000 · 50 kt wind · 1 event
- Lightning Strikes in Tennessee, August 21, 2006$50,000 · 2 events
- Flash Flood in New Mexico, August 21, 2006$50,000 · 1 event
- Damaging Wind in Arizona, August 21, 2006$45,000 · 56 kt wind · 1 event
- Damaging Wind in Oklahoma, August 21, 2006$40,000 · 56 kt wind · 1 event
- Damaging Wind in Mississippi, August 21, 2006$30,000 · 53 kt wind · 1 event
- Damaging Wind in Arizona, August 21, 2006$30,000 · 62 kt wind · 1 event
- Flash Flood in New Mexico, August 21, 2006$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532962.